Alert archive / Tennessee / Wind Advisories in 2025
Wind Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Feb 15, 2025, 1:36 AM CST for 15 counties in Tennessee. It took effect at Feb 16, 2025, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2025, 1:36 AM CST (07:36 UTC)
- In effect from
- Feb 16, 2025, 12:00 AM CST
- Expired
- Feb 16, 2025, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
Counties Cannon County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444 WWUS74 KOHX 150736 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 136 AM CST Sat Feb 15 2025 TNZ011-032>034-065-066-077>080-152100- /O.NEW.KOHX.WI.Y.0002.250216T0600Z-250216T1800Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Coffee-Warren- Grundy-Van Buren- Including the cities of Sparta, Jamestown, Altamont, McMinnville, Crossville, Allardt, Byrdstown, Livingston, Manchester, Coalmont, Spencer, Tullahoma, and Cookeville 136 AM CST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...Sustained winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Coffee, Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, Van Buren, Warren, and White Counties. * WHEN...From midnight tonight to noon CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Baggett
2 follow-up statements
168 WWUS74 KOHX 152028 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 228 PM CST Sat Feb 15 2025 TNZ011-032>034-065-066-077>080-161800- /O.CON.KOHX.WI.Y.0002.250216T0600Z-250216T1800Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Coffee-Warren- Grundy-Van Buren- Including the cities of Manchester, Sparta, Cookeville, McMinnville, Spencer, Jamestown, Altamont, Coalmont, Livingston, Byrdstown, Crossville, Tullahoma, and Allardt 228 PM CST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...Sustained winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Coffee, Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, Van Buren, Warren, and White Counties. * WHEN...From midnight tonight to noon CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Holley
794 WWUS74 KOHX 161054 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 454 AM CST Sun Feb 16 2025 TNZ028-030-062>064-161800- /O.EXA.KOHX.WI.Y.0002.000000T0000Z-250216T1800Z/ Wilson-Smith-Rutherford-Cannon-De Kalb- Including the cities of Murfreesboro, Carthage, Smithville, South Carthage, Lebanon, Mount Juliet, Gordonsville, La Vergne, Smyrna, and Woodbury 454 AM CST Sun Feb 16 2025 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Cannon, De Kalb, Rutherford, Smith, and Wilson Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TNZ011-032>034-065-066-077>080-161800- /O.CON.KOHX.WI.Y.0002.000000T0000Z-250216T1800Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Coffee-Warren- Grundy-Van Buren- Including the cities of Allardt, Jamestown, Livingston, Crossville, Cookeville, Byrdstown, Manchester, McMinnville, Coalmont, Altamont, Spencer, Tullahoma, and Sparta 454 AM CST Sun Feb 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Coffee, Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, Van Buren, Warren, and White Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:01 PM CST, 2 hours 35 minutes earlier. Its key messages:
- Updated at 1049 PM CST Fri Feb 14 2025
- A Flood Watch is in effect from 12 AM Saturday through 12 PM Sunday for all of Middle Tennessee for significant rainfall impacts.
- River/creek flooding continues to look more likely, with 2 to 5 inches of rainfall expected over the weekend.
- There is a Slight Risk (level 2 out of 5) for severe weather on Saturday, mainly for areas west of I-24.
Area forecast discussion, Feb 14, 11:01 PM CST, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1101 PM CST Fri Feb 14 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1049 PM CST Fri Feb 14 2025 - A Flood Watch is in effect from 12 AM Saturday through 12 PM Sunday for all of Middle Tennessee for significant rainfall impacts. - River/creek flooding continues to look more likely, with 2 to 5 inches of rainfall expected over the weekend. - There is a Slight Risk (level 2 out of 5) for severe weather on Saturday, mainly for areas west of I-24. && .UPDATE... Issued at 822 PM CST Fri Feb 14 2025 The radar is quiet for now but that will change. Showers and storms will begin to move into the area after midnight as moisture advection really ramps up. The PWAT off of the 00z OHX sounding was 0.46". By 12z, models have PWAT values in the Nashville metro area around 1.3" which is already approaching the daily max values. The 00z high resolution suite of models are coming in as I type and the results vary as far as rainfall amounts. There is a high probability that a large area picks up 2-3 inches by 18z which could begin to cause some flooding issues. The total rainfall amounts for the whole event will depend on how fast the warm front will lift through the area. It will also depend on how far north the pivot point between the warm front and the cold front make it. The 00z suite of high res models are generally a little further south with that pivot point than the 12z runs which brings the band of heaviest rain in play for our northwestern counties. We will need to monitor to see if this trend continues. Even with the slight southeastward jog of this heavy band of rainfall amounts, we expected the highest amounts for the event to be in the northwest. As far as the severe potential, shear continues to not be questioned. We'll have plenty of that. The question will be how far north ahead of the forced line of storms the instability makes it. The high resolution models vary in the answer to that question with the HRRR being the most bullish with over 500 J/kg of mlCAPE in the southwest during the evening hours. Models do continue to agree that whatever instability we have will begin to wane as the line of storms move east of I-65. The timing still looks about the same with the line of storms likely crossing the Tennessee River around 4-7 PM and exiting the plateau by 2-4 AM. The main threats for tomorrow evening will be damaging straight line winds and tornadoes in additions to the flooding threat. && .SHORT TERM... (Rest of today through Saturday) Issued at 1141 AM CST Fri Feb 14 2025 Clouds are pushing east across the southeast and mid-south on satellite this morning. The severe weather threat on Saturday is two fold: flooding threat and severe storms threat. A negatively tilted trough will advance on the area from the west into Saturday, with strong WAA at both 700mb and 850mb and a screaming low-level jet with winds up to 70kts ahead of the cold front. This places middle and western Tennessee in the warm sector ahead of the front, which is one of the main factors in both of the threats. With ample moisture (PWATs are 3 standard deviations above climatology in NW TN), it's no surprise that this area will be the heaviest rainfall. While the highest rainfall amounts have overall taken a NW jog over the past 24 hours out of our FA, areas in our far NW counties west of I-24 and north of I-40 are still in the hot seat for possible rainfall amounts over 5 inches. The probability for this has decreased (from 40-50% yesterday to 20-30% today), but I wouldn't rule out isolated totals over 5 inches, especially in areas that see thunderstorms. South of I-40, expected totals are around 1.5" to 3", so the whole area can expect at least an inch of rain as of now. More on the severe threat in the long term below. && .LONG TERM... (Saturday Night through next Friday) Issued at 1141 AM CST Fri Feb 14 2025 Of course then we add in another layer of complexity into the forecast with a slight risk for our area Saturday evening from SPC. As the low pressure system advances from the west, the LLJ will push east and provide more shear to the area. This shear combined with the warm moist air in the warm sector, creates some concerns for discrete supercells ahead of the cold front late Saturday/early Sunday. The area most at risk for these discrete storms would be along and west of I-24, and all modes of severe weather (tornadoes, large hail, and damaging winds) are possible. Discrete cells would show more of a tornado threat, whereas the cold front itself would be more of a damaging wind threat. The window for these discrete cells ahead of the cold front appears to be limited as the cold front quickly closes that opportunity by surging to the east in guidance. Once we get into the work week, we will have a quiet period to start. The cold front will bring much colder temperatures to middle Tennessee, and while the colder air will bring the possibility for a wintry mix/some snowflakes north of I-40, no accumulation or impacts are expected. There is the possibility for another shot of snow/wintry precipitation in the guidance mid-week next week, but confidence is low in this solution as of now with how far out into the future the system is in the guidance. && .AVIATION... (06Z TAFS) Issued at 1049 PM CST Fri Feb 14 2025 Wind profiles are showing 2kft winds blowing around 45 knots out of the south. This is likely occuring over all sites, so mentioned LLWS at least until rains move into terminals. Surface winds are expected to gust out of the south for much of the day. Showers will persist through mid morning, then become scattered and less likely in the afternoon. A line of showers and storms will move from west to east after 00z, bringing increased wind gusts and heavy rain to all terminals...though this line may not be to CSV until after the taf period ends. && .PRELIMINARY POINT TEMPS/POPS... Nashville 42 67 39 47 / 90 100 100 30 Clarksville 37 64 35 41 / 90 100 100 20 Crossville 36 59 37 52 / 70 90 100 70 Columbia 41 67 37 50 / 80 90 100 20 Cookeville 39 62 37 52 / 80 90 100 60 Jamestown 36 60 35 52 / 70 90 100 60 Lawrenceburg 42 67 39 52 / 70 90 100 20 Murfreesboro 40 67 38 52 / 80 90 100 40 Waverly 37 65 34 43 / 90 100 100 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TNZ005>011-023>034- 056>066-075-077>080-093>095. && UPDATE.......Reagan SHORT TERM...Holley LONG TERM....Holley AVIATION.....Whitehead
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:54 AM CST | Areal Flood Advisory | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 3 hr |
| Feb 15, 5:14 AM CST | Flash Flood Warning | OHX | Montgomery, Robertson, Stewart | 7 hr |
| Feb 15, 6:28 AM CST | Areal Flood Advisory | OHX | Robertson, Sumner | 4 hr |
| Feb 15, 7:34 AM CST | Areal Flood Advisory | OHX | Davidson, Sumner, Trousdale, Wilson | 25 min |
| Feb 15, 7:51 AM CST | Flash Flood Warning | OHX | Robertson, Sumner | 10 hr |
| Feb 15, 7:59 AM CST | Flash Flood Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 6 hr |
| Feb 15, 8:38 AM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Smith, Trousdale, Wilson | 3 hr |
| Feb 15, 8:42 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Robertson and 1 more | 3 hr |
| Feb 15, 8:50 AM CST | Flash Flood Warning | OHX | Macon, Robertson, Sumner, Trousdale | 9 hr |
| Feb 15, 8:52 AM CST | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 3 hr |
| Feb 15, 8:55 AM CST | Flash Flood Warning | OHX | Stewart | 6 hr |
| Feb 15, 10:21 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 3 hr |
| Feb 15, 10:40 AM CST | Areal Flood Advisory | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 1 more | 6 hr |
| Feb 15, 11:32 AM CST | River Flood Advisory | OHX | Davidson | 5 days |
| Feb 15, 11:35 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 6 days |
| Feb 15, 11:38 AM CST | River Flood Advisory | OHX | Cheatham | 31 hr |
| Feb 15, 11:46 AM CST | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett | 5 hr |
| Feb 15, 12:03 PM CST | River Flood Advisory | OHX | Davidson | 4 days |
| Feb 15, 12:06 PM CST | River Flood Warning | OHX | Stewart | 3 days |
| Feb 15, 12:12 PM CST | Flash Flood Warning | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 17 hr |
| Feb 15, 12:12 PM CST | River Flood Warning | OHX | Montgomery, Robertson | 63 hr |
| Feb 15, 1:24 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 5 hr |
| Feb 15, 1:46 PM CST | Areal Flood Advisory | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 3 hr |
| Feb 15, 2:59 PM CST | River Flood Warning | OHX | Montgomery | 3 days |
| Feb 15, 5:45 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 11 hr |
| Feb 15, 5:46 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 11 hr |
Nearby
Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.